Alert archive / New York / Special Weather Statements in 2012

Special Weather Statement, NWS Binghamton, NY

August 5, 2012Otsego County, New York

NWS Binghamton, NY issued this special weather statement at Aug 5, 2012, 6:53 PM EDT for Otsego County, New York. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2012, 6:53 PM EDT (22:53 UTC)
Expired
Aug 5, 2012, 7:30 PM EDT
In force
37 min
Issued by
NWS Binghamton, NY

County Otsego County, NY

The radar

The Albany radar (KENX), 52 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 520 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
520 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

140 
WWUS81 KBGM 052253
SPSBGM

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
653 PM EDT SUN AUG 5 2012

NYZ046-057-052330-
DELAWARE NY-OTSEGO NY-
653 PM EDT SUN AUG 5 2012

...STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL OTSEGO AND EXTREME
NORTH CENTRAL DELAWARE COUNTIES...

* AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS.  THIS
  STORM WAS LOCATED NEAR SCHENEVUS...AND MOVING EAST AT 55 MPH.

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4252 7470 4247 7465 4246 7465 4242 7481
      4259 7489 4267 7464 4265 7463 4262 7463

$$

HEDEN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Aug 5, 4:49 PM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Aug 5, 4:49 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
449 PM EDT SUN AUG 5 2012

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE REGION LATE TONIGHT. SHOWERS
AND THUNDERSTORMS WILL PRECEDE AND ACCOMPANY THE FRONT THROUGH
THIS EVENING. COOLER...LESS HUMID...AND RAIN-FREE WEATHER WILL
FOLLOW FOR MONDAY AND TUESDAY...WITH HIGH PRESSURE BUILDING IN.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
430 PM UPDATE... TWO MAIN CONVECTIVE AREAS TO WATCH ATTM...ONE
CROSSING OUR NRN ZNS...AND THE OTHER THROUGH NE PA AND SULLIVAN
CNTY NY. DECENT INSTAB HAS BUILT UP AHD OF BOTH LINES (ML CAPES
NEAR 1500)...BUT THE DEEP-LYRD SHEAR WILL BE BETTER UP N...CLOSER
TO THE INCOMING UPR-LVL TROUGH. WE FEEL THERE'S ABT A 2-3 HOUR
WINDOW LEFT FOR STG/SVR STORMS...BEFORE THE ATMOS BEGINS TO
STABILIZE AND THE SFC FRNT COMES IN FROM THE W. THUS...WE'LL CARRY
LIKELY/NUM POPS WITH ENHANCED WORDING TIL 00-01Z...WITH A GENERAL
DECREASE IN ACTIVITY THEREAFTER.

OTHWS...JUST MINOR TEMP AND SKY COVER TWEAKS.

1 PM UPDATE... SPC HAS JUST ISSUED A SVR TSTM WATCH FOR OUR FINGER
LKS/MOHAWK VLY/SRN TUG HILL ZNS. BASED ON MORE PERSISTENT
SUNSHINE/HEATING THESE AREAS THE LAST COUPLE OF HRS (ML CAPES
INCREASING TO 1000-1500)...THIS SEEMS REASONABLE. EXCELLENT 0-1 KM
SHEAR/HELICITY CONTS THESE AREAS AS WELL...SO DAMAGING WINDS/ISOLATED
QLCS TYPE SPIN-UPS APPEAR QUITE PLAUSIBLE.

FARTHER S...WITH A BIT MORE STABLE CONDS AND SOMEWHAT LESS
SHEAR...LOCALLY HEAVY RAINS WOULD SEEM THE BIGGER CONCERN...WITH
VERY JUICY AMS PRESENT (SFC DEW PTS AOA 70F AND PWATS OF 2 TO
2.2").

WE'LL CONTINUE TO MONITOR TRENDS CLOSELY THIS AFTN AND EVE.

PREV DISC... 10 AM UPDATE... USED OBSERVED SAT/RADAR TRENDS...AS
WELL AS THOSE FROM THE LATEST RUNS OF THE HI-RES CONVECTION
ALLOWING MODELS...TO TWEAK POP/WX/SKY GRIDS.

INITIAL BAND OF SHRA/ISOLD TSRA...ASSOCD WITH WEAKENING
MCV...CONTS TO PUSH THROUGH THE FA ATTM. PRESENT INDICATIONS ARE
THAT MUCH OF THIS ACTIVITY WILL BE THROUGH THE CWA...OR RELEGATED
TO THE FAR ERN ZNS BY 18Z. BEHIND THIS FIRST BATCH OF PCPN...WE'RE
STILL ANTICIPATING A RELATIVE LULL. VSBL SAT ANIMATION CONTS TO
SHOW SOME HOLES IN THE CLD MASS BACK OVER WRN NY...AND WE THEREFORE
EXPECT A FEW BREAKS OF SUN FOR THE MIDDAY AND EARLY AFTN HRS.

ANOTHER APPARENT MCV IS EVIDENT ACRS NRN OH/WRN LK ERIE ATTM. THIS
FEATURE SHOULD CONTINUE TO TRACK ENEWD...AND WE THUS ANTICIPATE AN
INCREASE IN CONVECTION ONCE AGN FROM W TO E...STARTING MID-
AFTN...THEN PERSISTING INTO THE EARLY EVE PD.

ALTHOUGH CLOUD DEBRIS WILL CERTAINLY INHIBIT HEATING SOME THIS
AFTN...WE STILL THINK ENOUGH INSOLATION WILL TAKE PLACE TO ALLOW
HIGHS TO REACH THE LOW-MID 80S MOST AREAS...WITH A FEW UPR 80S
PSBL IN THE NORMALLY WARMER URBANIZED VLYS. MAX TEMP GRIDS WERE
TWEAKED JUST SLIGHTLY DOWNWARD.

AS EXPECTED...SVR POTENTIAL THIS AFTN/EVE IS TIED TO DEGREE OF
HEATING/INSTAB...AS MUCH AS ANYTHING ELSE. 12Z RGNL SOUNDINGS
PORTRAY THIS WELL...SHOWING THE POTENTIAL TO APPROACH 2000 J/KG SB
CAPE WITH A SFC PARCEL OF 88/70 (ALY AND PIT)...WHILE 84/65 ONLY
YIELDS ABT 800 J/KG (BUF). THE TRUTH WILL LIKELY LIE SOMEWHERE IN
BETWEEN (1000-1500). IN THE MEANTIME...LOW-LVL SHEAR/HELICITY IS
QUITE IMPRESSIVE...AND SHOULD REMAIN SO INTO THIS EVE. DEEP-LYRD
SHEAR SHOULD ALSO IMPROVE AS THE DAY WEARS ON...ALG WITH MID-LVL
HGT FALLS...AS THE BOTTOM END OF THE MAIN UPR-LVL TROUGH TRACKS
INTO SRN ONT LTR TDY. CONVECTION ALLOWING MODELS ARE STILL
DEPICTING LINEAR DEVELOPMENT OVER WRN NY BY EARLY AFTN...THEN
TRACKING EWD THROUGH CNY/NRN TIER PA LTR THIS AFTN INTO THE EVE.
GIVEN AFOREMENTIONED SHEAR PROFILES (STGST SHEAR IN THE LWST 3 KM
AGL)...THIS SEEMS REASONABLE...AND STG/DAMAGING WINDS WILL
CONTINUE TO BE THE PRIMARY THREAT (BEST TIME FRAME STILL IN THE 4
TO 8 PM EDT PD).

FORTUNATELY...INDIVIDUAL CONVECTIVE ELEMENTS SHOULD BE MOVING
RATHER QUICKLY. HOWEVER...GIVEN INCOMING PWAT VALUES AOA 2"...AND
DECREASING MBE VECTORS THIS AFTN/EVE (SPCLY ERN ZNS)...WE'LL HAVE
TO WATCH FOR ANY TRAINING CELLS.

IT STILL APPEARS FROPA WILL OCCUR FROM W TO E BETWEEN ABT 03Z AND
09Z...WITH DRYING/IMPROVEMENT THEREAFTER.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
2 PM UPDATE...
HIGH PRESSURE BUILDING OUT OF THE OHIO VALLEY AND ACROSS OUR AREA
WILL KEEP THIS PERIOD DRY AND WILL MAKE FOR SOME BEAUTIFUL LATE
SUMMER DAYS. BEHIND THE COLD FRONT MENTIONED ABOVE...H85 TEMPS OF 9C
TO 11C WILL KEEP TEMPS MAINLY IN THE 70S MONDAY AFTERNOON.
COMBINED WITH DEW POINTS IN THE LOW 50S...IT WILL FEEL QUITE
COMFORTABLE VERSUS THE HOT AND STEAMY WEATHER WE HAVE HAD THE PAST
FEW DAYS. TEMPS REBOUND A BIT TUESDAY AS WE GET INTO A SOUTHWEST
FLOW AGAIN PUSHING H85 TEMPS INTO THE MID TEENS...SUPPORTING HIGHS
BACK INTO THE 80S.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
2 PM UPDATE...NO BIG CHANGES TO THE LONG TERM FORECAST AND WILL
NOT SPEND A LOT OF TIME WITH THIS PART OF THE FORECAST GIVEN THE
CURRENT SEVERE THUNDERSTORM WATCH IN EFFECT. OVERALL THE TREND
WILL BE DRY AND HOT WEATHER FOR MID-WEEK WITH A TRANSITION TO
BECOMING MUCH MORE UNSETTLED AND COOLER.

HEIGHTS FALL LATE WEDNESDAY FOR A SLIGHT CHANCE OF STORMS BUT MOST
OF THE DAY LOOKS TO BE DRY. A BETTER SHOT AT STORMS WILL COME
THURSDAY AS H5 HEIGHTS CONTINUE TO FALL AS A SHORT WAVE DIGS
ACROSS THE UPPER LAKES. OUR CHANCE FOR RAIN AND STORMS WILL
CONTINUE TO INCREASE THROUGH FRIDAY INTO THE WEEKEND AS THIS WAVE
MORPHS INTO A CUT OFF LOW OVER THE OHIO VALLEY. WHILE THE
PLACEMENT OF CUT OFF LOWS IS ALWAYS TRICKY AND FAR FROM A HIGH
CONFIDENCE FORECAST. FF THE PLACEMENT OF THE LOW REMAINS
CONSISTENT...IT WOULD PLACE US IN A FAVORABLE FLOW (SOUTHERLY) FOR
A PERIOD OF HEAVY RAIN.

AS FAR AS TEMPS GO...850 TEMPS WILL REMAIN IN THE TEENS THROUGH
THURSDAY...SUPPORTING HIGHS WELL INTO THE 80S WITH NEAR 90
READINGS IN THE LAKE PLAIN. AS THE UPPER LOW CUTS OFF...COOLER AIR
ALOFT ALONG WITH INCREASING CHANCES FOR CLOUDS AND PRECIP WILL
HOLD TEMPS DOWN.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
2 PM UPDATE...
MAIN IMPACT FOR THE TERMINALS THROUGH THIS EVENING WILL BE A LINE
OF THUNDERSTORMS OVER WESTERN NY NOW. HIGHEST IMPACT WILL BE AT
KSYR AND PERHAPS AS FAR EAST AS KRME AND FAR SOUTH AS KITH.
CONTINUED TO INDICATE A TEMPO PERIOD OF THUNDERSTORMS WITH MVFR
VSBYS HERE. WITH KSYR BEING THE MOST LIKELY TERMINAL TO SEE STRONG
WINDS...ALSO INCLUDED GUSTS TO 45 KTS DURING THIS PERIOD. FARTHER
SOUTH AT KELM/KBGM/KAVP MUCH HARDER TO NAIL DOWN EXACT TIMING OF
STORMS BUT STILL LIKE AN IDEA OF A 3 TO 4 HOUR WINDOW OF
THUNDERSTORM POTENTIAL BETWEEN 20Z AND 24Z. WITH LOWER CONFIDENCE
ON EXACT TIMING HERE CONTINUED MVFR VSYBS BUT DID NOT INCLUDE
HIGHER WIND GUSTS.

A COLD FRONT WILL MOVE THROUGH THE TERMINALS EARLY TONIGHT AND
WILL MOVE THE THUNDERSTORMS EAST OF THE TERMINALS. UNTIL THE FRONT
PASSES...SHOWERS ARE POSSIBLE AND MVFR CIGS MAY DEVELOP NEAR AND
BEHIND THE FRONT THROUGH 06Z NORTH...TO 09Z DOWN AT KAVP. VFR
EXPECTED TO BUILD BACK IN LATE TONIGHT..WITH VFR MONDAY.

SOUTHWEST WINDS AROUND 10 KTS THROUGH THIS AFTERNOON EXCEPT AT
KITH AND KSYR WHERE GUSTS AROUND 20 KTS POSSIBLE. WINDS VEER INTO
THE WEST EARLY TONIGHT AND MAY BE GUSTY EARLY...ESPECIALLY KSYR
AND KRME. WINDS DIMINISH AFTER MIDNIGHT AND VEER INTO THE
NORTHWEST. NORTHWEST WINDS AROUND 10 KTS MONDAY.

OUTLOOK...

MON-TUE...VFR.

WED/THUR..MOSTLY VFR BUT MVFR IN STORMS POSSIBLE LATE IN THE DAY.

FRI...MVFR IN STORMS POSSIBLE.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...MLJ
NEAR TERM...MLJ
SHORT TERM...HEDEN
LONG TERM...HEDEN
AVIATION...HEDEN
Hazardous weather outlook, Aug 5, 5:55 PM EDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
555 PM EDT SUN AUG 5 2012

NYZ015-016-022>024-045-046-055>057-062-PAZ038>040-043-044-047-048-
072-062200-
YATES-SENECA-STEUBEN-SCHUYLER-CHEMUNG-CHENANGO-OTSEGO-TIOGA-BROOME-
DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-
LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
555 PM EDT SUN AUG 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS EVENING.
THE MAIN THREAT FROM THIS LINE OF STORMS WILL BE STRONG GUSTY
WINDS. HEAVY RAIN IS ALSO POSSIBLE WITH THIS ACTIVITY WHICH COULD
CAUSE LOCALIZED URBAN AND POOR DRAINAGE FLOODING.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION. YOU COULD ALSO VISIT OUR WEBSITE AT
HTTP://WEATHER.GOV/BGM

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NYZ009-017-018-025-036-037-044-062200-
NORTHERN ONEIDA-SOUTHERN CAYUGA-ONONDAGA-TOMPKINS-MADISON-
SOUTHERN ONEIDA-CORTLAND-
555 PM EDT SUN AUG 5 2012

...SEVERE THUNDERSTORM WATCH 563 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS EVENING.
THE MAIN THREAT FROM THIS LINE OF STORMS WILL BE DAMAGING WINDS.
HEAVY RAIN IS ALSO POSSIBLE WITH THIS ACTIVITY WHICH COULD CAUSE
LOCALIZED URBAN AND POOR DRAINAGE FLOODING.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION. YOU COULD ALSO VISIT OUR WEBSITE AT
HTTP://WEATHER.GOV/BGM

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Aug 5, 5:20 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
520 PM EDT SUN AUG 5 2012

NYZ062-052200-
SULLIVAN NY-
520 PM EDT SUN AUG 5 2012

...STRONG THUNDERSTORM WILL AFFECT CENTRAL SULLIVAN COUNTY...

* AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR LAVA...AND MOVING
  EAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  BETHEL AT 530 PM EDT...
  WHITE LAKE AT 535 PM EDT...
  MONGAUP VALLEY AND MAPLEWOOD AT 540 PM EDT...
  HARRIS AND MONTICELLO AT 545 PM EDT...
  KIAMESHA AND THOMPSONVILLE AT 550 PM EDT...
  SOUTH FALLSBURG AND FALLSBURG AT 555 PM EDT...
  WOODRIDGE AND WOODBOURNE AT 600 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4164 7439 4151 7500 4153 7503 4155 7502
      4161 7508 4161 7506 4162 7506 4162 7504
      4169 7505 4188 7446 4188 7445 4175 7456

DJP
Special weather statement, Aug 5, 5:52 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
552 PM EDT SUN AUG 5 2012

NYZ045-046-056-057-052215-
BROOME NY-CHENANGO NY-DELAWARE NY-OTSEGO NY-
552 PM EDT SUN AUG 5 2012

...STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BROOME...SOUTHEASTERN
CHENANGO...SOUTHWESTERN OTSEGO AND WEST CENTRAL DELAWARE COUNTIES...

* AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
  VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR BAINBRIDGE...AND
  MOVING EAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ROCKDALE AT 600 PM EDT...
  YOUNGS AND UNADILLA AT 605 PM EDT...
  EAST SIDNEY AND SIDNEY CENTER AT 610 PM EDT...
  FRANKLIN AND OTEGO AT 615 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4245 7520 4227 7507 4216 7551 4232 7559

HEDEN
Local storm report, Aug 5, 6:24 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
624 PM EDT SUN AUG 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     SIDNEY                  42.31N  75.40W
08/05/2012                   DELAWARE           NY   LAW ENFORCEMENT

            TREES DOWN IN THE TOWN OF SIDNEY ON COUNTY ROUTE 4

&&

MJN
Special weather statement, Aug 5, 6:39 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
639 PM EDT SUN AUG 5 2012

NYZ024-025-055-052330-
CHEMUNG NY-TIOGA NY-TOMPKINS NY-
639 PM EDT SUN AUG 5 2012

...STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHEMUNG...NORTHERN
TIOGA AND SOUTHERN TOMPKINS COUNTIES...

* AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
  VERY HEAVY RAIN.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF
  NEWFIELD...AND MOVING EAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  NEWFIELD HAMLET AND NEWFIELD AT 645 PM EDT...
  WEST DANBY AND VAN ETTEN AT 655 PM EDT...
  DANBY AND SPENCER AT 700 PM EDT...
  SOUTH DANBY AND BROOKTONDALE AT 705 PM EDT...
  WEST CANDOR AT 710 PM EDT...
  WILLSEYVILLE AT 715 PM EDT...
  CANDOR AT 720 PM EDT...
  SPEEDVILLE AND CATATONK AT 725 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4229 7678 4229 7673 4225 7673 4223 7664
      4225 7662 4228 7662 4229 7669 4242 7668
      4235 7611 4233 7612 4232 7610 4211 7617
      4225 7680

MLJ
Local storm report, Aug 5, 6:48 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
648 PM EDT SUN AUG 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     TORNADO          2 S SIDNEY              42.28N  75.40W
08/05/2012                   DELAWARE           NY   AIRPLANE PILOT

            TORNADO OBSERVED BY PILOT AND 3 OTHER PEOPLE AT THE
            SIDNEY AIRPORT

&&

MJN
Special weather statement, Aug 5, 6:53 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
653 PM EDT SUN AUG 5 2012

NYZ046-057-052330-
DELAWARE NY-OTSEGO NY-
653 PM EDT SUN AUG 5 2012

...STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL OTSEGO AND EXTREME
NORTH CENTRAL DELAWARE COUNTIES...

* AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS.  THIS
  STORM WAS LOCATED NEAR SCHENEVUS...AND MOVING EAST AT 55 MPH.

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4252 7470 4247 7465 4246 7465 4242 7481
      4259 7489 4267 7464 4265 7463 4262 7463

HEDEN

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 3:34 PM EDTSpecial Weather StatementBGMOnondaga26 min
Aug 5, 4:07 PM EDTSpecial Weather StatementBGMOnondaga23 min
Aug 5, 5:20 PM EDTSpecial Weather StatementBGMSullivan40 min
Aug 5, 5:52 PM EDTSpecial Weather StatementBGMChenango23 min
Aug 5, 5:58 PM EDTSevere Thunderstorm WarningBGMChenango, Delaware, Otsego62 min
Aug 5, 6:25 PM EDTTornado WarningBGMDelaware, Otsego35 min
Aug 5, 6:39 PM EDTSpecial Weather StatementBGMTioga51 min
Aug 5, 7:09 PM EDTSpecial Weather StatementBGMChemung, Tioga51 min
Aug 5, 7:30 PM EDTSpecial Weather StatementBGMOtsego30 min
Aug 5, 7:35 PM EDTSpecial Weather StatementBGMDelaware40 min
Aug 5, 7:36 PM EDTSpecial Weather StatementBGMOtsego39 min
Aug 5, 3:08 PM EDTSpecial Weather StatementBGMLuzerne52 min
Aug 5, 4:43 PM EDTSpecial Weather StatementBGMPike47 min

Nearby

Special Weather Statements in New York, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.